MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh
Catalog Number 5954680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Necrosis (1971); Post Operative Wound Infection (2446)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2015 - patient was diagnosed with large ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps (device 1).Per op notes, "the hernia was reduced from the sac.A ventralight st mesh using echo ps (device 1) was placed into peritoneal cavity and overlapped the defect and secured to fascia using sorbafix tacks." on (b)(6)2016 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair.Per op notes, "the mesh (device 1) was tethered and stuck to the left lobe of the liver was left attached.Lysis of adhesions was done along the central abdomen down to the level of the recurrent ventral hernia.The stomach was found to be adhesed to the hernia contents and the anterior abdominal wall in the lower midline and sleeve was resected." on (b)(6) 2019 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralight st mesh (device 2).Per op notes, "the hernia was noted just to the right of midline.A ventralight st mesh (device 2) was placed in retrorectus space and sutured the mesh edges to the anterior abdominal wall fascia using sutures." on (b)(6) 2019 - patient was diagnosed with wound infection thereby underwent debridement and incision of subcutaneous tissue of abdominal wound.Per op notes, "the previous transverse supraumbilical incision was irrigated.Necrotic tissue was excised." (note: there was no discrete abscess or foreign body to account for the infection).On (b)(6) 2019 - patient was diagnosed with abdominal wound infection thereby underwent washout of abdominal wound.Per op notes, "there was good granulation tissue on the base of the wound.Some fat necrosis was excised." (note : there is no mention/ visualization of previous meshes in this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the ventralight st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralight ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50140030
Report Number1213643-2026-01006
Device Sequence Number10731298
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)200228(10)HUCN1891
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number5954680
Device Lot NumberHUCN1891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Initial Report FDA Received Date08/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale